Alert archive / North Carolina / Beach Hazards Statements in 2017

Beach Hazards Statement 58, NWS Newport/Morehead City, NC

October 1, 2017

NWS Newport/Morehead City, NC issued this beach hazards statement at Oct 1, 2017, 8:39 PM EDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Oct 1, 2017, 8:39 PM EDT (00:39 UTC)
Expired
Oct 2, 2017, 8:00 PM EDT
In force
23 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

583 
WHUS42 KMHX 020039
CFWMHX

COASTAL HAZARD MESSAGE FOR NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
839 PM EDT SUN OCT 1 2017

...HIGH THREAT OF RIP CURRENTS NORTH OF CAPE HATTERAS THROUGH
MONDAY EVENING...

.NORTHEAST SWELLS AND GUSTY ONSHORE FLOW WILL CONTINUE TO 
IMPACT THE COAST TONIGHT INCREASING THE RIP CURRENT RISK ALONG 
THE BEACHES NORTH OF CAPE HATTERAS.

NCZ103-021245-
/O.NEW.KMHX.BH.S.0058.171002T0039Z-171003T0000Z/
OUTER BANKS DARE-
839 PM EDT SUN OCT 1 2017

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A BEACH HAZARDS STATEMENT, WHICH IS IN EFFECT THROUGH MONDAY
EVENING.

* HAZARDS...HIGH THREAT OF RIP CURRENTS.

* LOCATION...BEACHES NORTH OF CAPE HATTERAS.

* TIMING AND TIDES...DANGEROUS RIP CURRENTS ARE MOST PREVALENT
  AROUND THE TIME OF LOW TIDE, WHICH OCCURS AROUND 9:30 AM TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT.
SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE
CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL
OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND
CALL OR WAVE FOR HELP.

&&

$$
1 follow-up statement
804 
WHUS42 KMHX 020725
CFWMHX

COASTAL HAZARD MESSAGE FOR NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
325 AM EDT MON OCT 2 2017

...HIGH THREAT OF RIP CURRENTS NORTH OF CAPE HATTERAS TODAY...

.NORTHEAST SWELLS AND GUSTY ONSHORE FLOW WILL CONTINUE TO IMPACT
THE BEACHES TODAY, RESULTING IN A HIGH RIP CURRENT RISK ALONG THE
BEACHES NORTH OF CAPE HATTERAS.

NCZ103-030000-
/O.CON.KMHX.BH.S.0058.000000T0000Z-171003T0000Z/
OUTER BANKS DARE-
325 AM EDT MON OCT 2 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* HAZARDS...HIGH THREAT OF RIP CURRENTS.

* LOCATION...BEACHES NORTH OF CAPE HATTERAS.

* TIMING AND TIDES...DANGEROUS RIP CURRENTS ARE MOST PREVALENT
  AROUND TIMES OF LOW TIDE, WHICH WILL OCCUR AROUND 11:30 AM 
  TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT.
SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE
CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL
OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND
CALL OR WAVE FOR HELP.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Oct 1, 7:07 PM EDT, 1 hour 32 minutes earlier.

Area forecast discussion, Oct 1, 7:07 PM EDT, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
707 PM EDT Sun Oct 1 2017

.SYNOPSIS...
High pressure will build in from the north today and will
dominate the weather through next week. A cold front will
approach the area by next weekend.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
As of 7 PM Sunday...Spotty light showers impacting coastal areas
this evening and have continue the low PoPs through the evening
into the overnight hours, which is supported by several high-
resolution models as shallow moisture moves across the area in
the low-level NE flow. Skies are mostly cloudy currently, but
should thin some overnight. Made no changes to the temperature
forecast as lows will be cool again with near 50 inland to 60s
along the coast.

&&

.SHORT TERM /6 AM MONDAY THROUGH 6 AM MONDAY/...
As of 345 PM Sunday...Low level moisture is a bit thinner
Monday. So while another deck of clouds is likely to form from
mid morning on, it should be more sun than clouds for the better
part of the day. With slightly more sunshine temps will be near
today if not a few degrees higher or generally in the middle
70s. With an even drier model sounding will confine any shower
chances to offshore.

&&

.LONG TERM /MONDAY THROUGH SUNDAY/...
As of 330 PM Sun...Prolonged period of mainly dry weather
expected as high pres is dominant feature over region. The high
will build N of the area thru early next week then weaken and
shift SE offshore mid to late week. Aloft a big ridge will
develop to the W early in the week then slide SW mid to late
week as a series of shortwave troughs move across the Great
Lakes and NE states.

Models cont to show some light QPF along the coast at times
this week with persistent onshore flow. Moisture is limited and
shallow with little if any upper forcing and light precip
generally assoc with weak inverted troughs moving onshore. Cont
slight chance PoP at times along the imd coast but think most
spots will see little if any rain. Models diverge next weekend
with the evolution of a deepening of an upper trough across the
eastern CONUS and how it interacts with low pressure in the Gulf
of Mexico but could see a better chance of showers late next
weekend. Due to uncertainty limiting PoPs mainly to slight
chance.

Temps will be cool early in period then warm to near seasonal
averages much of the week. Highs in the mid/upper 70s Tue will
reach upr 70s to lower 80s mid to late week and through the
weekend. Lows mainly in the low/mid 50s inland to lower 60s
coast Tue morning moderate to low/mid 60s inland to around 70
along the coast late in the week.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
Short Term /through 00Z Tuesday/...
As of 7 PM Sunday...Stratocumulus clouds in the 4000-7000 foot
range will continue across the region, especially KEWN/KOAJ into
the overnight hours. These ceilings should come up later
tonight. Numerical guidance does not support fog formation
tonight, although KPGV may have a period of nearly calm to calm
winds with low T/Td spread, which could lead to some brief fog
patches there, but not confident enough to include in the
forecast at this time. NE winds should diminish overnight to
around 5 mph or so.

Long Term /Monday night through Friday/...
As of 330 PM Sun...VFR should dominate with high pressure
controlling our weather through the period keeping skies mclr to
PC. Light NE winds and a relatively dry airmass should preclude
fog development much of the week. The airmass moderates mid to
late week and winds become lighter bringing a better chance for
fog development Wed and Thu nights.

&&

.MARINE...
Short Term /through Monday/...
As of 705 PM Sunday...Gusty NE winds continue across the coastal
waters and sounds. May be able to drop the SCA for the Alligator
River/Albemarle Sound on the next update as winds continue to
decrease there. May need to extend the SCA elsewhere as winds
are still gusting to 26 knots at Cape Lookout and close to 30
knots on the central waters. After winds peak this evening, a
gradual relaxing of the pressure gradient will allow for a
slight decrease in wind speed. This will allow the northern
waters north of Oregon Inlet and the Pamlico and Albemarle to
diminish to below small craft conditions toward morning. On
Monday winds over the waters will mainly be below 25 kts, but a
persistent northeast flow wil keep the central and southern
waters elevated at near or just above 6 feet.

Long Term /Monday Night through Friday/...
As of 330 PM Sun...Poor boating conditions most waters much of
the period with moderate NE flow as strong high pres builds in
from the N early in week with residual swells keeping seas
elevated mid week. ENE winds 10 to 20 kts continue Mon night
thru Wed, becoming E 5 to 15 kts Wed night and Thu and E to SE
10 kts or less Fri. The long fetch of onshore winds will keep
seas elevated in the 4 to 6 foot range, and occasionally to
around 7 ft outer waters into Wed night and Thu...highest
central and srn waters. Seas expected to finally drop below 6 ft
all waters by Fri

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ103.
MARINE...Small Craft Advisory until 5 AM EDT Monday for AMZ135.
     Small Craft Advisory until 1 AM EDT Monday for AMZ130-131-150.
     Small Craft Advisory until 6 AM EDT Friday for AMZ154.
     Small Craft Advisory until 1 AM EDT Thursday for AMZ152-156-
     158.

&&

SYNOPSIS...EH
NEAR TERM...CTC
SHORT TERM...EH
LONG TERM...SK
AVIATION...CTC/EH/SK
MARINE...CTC/EH/SK
Hazardous weather outlook, Oct 1, 3:12 AM EDT, 17 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
312 AM EDT Sun Oct 1 2017

NCZ103-020715-
Outer Banks Dare-
312 AM EDT Sun Oct 1 2017

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ029-044>047-079>081-090>094-020715-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-
312 AM EDT Sun Oct 1 2017

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ095-098-104-020715-
Carteret-Onslow-Outer Banks Hyde-
312 AM EDT Sun Oct 1 2017

...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Beach Hazards Statements in North Carolina, 2017Every beach hazards statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.